Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 29, 2015, 2:27 PM MDT for Fremont County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2015, 2:27 PM MDT (20:27 UTC)
- Expired
- Mar 29, 2015, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WWUS85 KRIW 292027 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MDT SUN MAR 29 2015 ...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER... .A GUSTY NORTHWEST WIND OF 10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVELY DRY SURFACE CONDITIONS TODAY AND MONDAY...TO YIELD CRITICAL FIRE DANGER CONDITIONS ACROSS THE FAR WESTERN PORTIONS OF THE WIND RIVER BASIN THROUGH THE AFTERNOON AND EARLY EVENING. WYZ283-300100- /O.NEW.KRIW.FW.W.0003.150329T2027Z-150330T0100Z/ /O.NEW.KRIW.FW.W.0004.150330T1800Z-150331T0100Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 227 PM MDT SUN MAR 29 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING...AND AGAIN FROM MONDAY AT NOON TO 7 PM MDT MONDAY. * AFFECTED AREA...FAR WESTERN PORTION OF FIRE WEATHER ZONE 283...WESTERN WIND RIVER BASIN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON OR MONDAY AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
416 WWUS85 KRIW 300057 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 657 PM MDT SUN MAR 29 2015 ...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER ON MONDAY ... .WITH DECREASING WINDS AND RISING HUMIDITY...THE RED FLAG WARNING FOR TODAY WILL BE ALLOWED TO EXPIRE. HOWEVER...A WIND OF 10 TO 20 MPH WITH HIGHER GUSTS AND DRY SURFACE CONDITIONS WILL YIELD CRITICAL FIRE DANGER CONDITIONS AGAIN ACROSS THE FAR WESTERN PORTIONS OF THE WIND RIVER BASIN MONDAY AFTERNOON AND EVENING. WYZ283-301100- /O.EXP.KRIW.FW.W.0003.000000T0000Z-150330T0100Z/ /O.CON.KRIW.FW.W.0004.150330T1800Z-150331T0100Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 657 PM MDT SUN MAR 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING MONDAY AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:00 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 29, 11:00 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1100 AM MDT SUN MAR 29 2015 .SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT IT IS STILL A BIT WINDY AFTER MIDNIGHT SUNDAY MORNING AS A LOW WINDS UP OVER THE WESTERN DAKOTAS...ESPECIALLY FROM THE BIG HORN BASIN AND EASTWARD. THE REST OF THE NIGHT SHOULD FEATURE GRADUALLY DECREASING WINDS AS THE LOW AND FRONT MOVE AWAY TO THE EAST AND THE PRESSURE GRADIENT RELAXES THROUGH THE NIGHT. RIDGING WILL THEN BUILD ACROSS THE AREA TODAY AND BRING A DRY DAY WITH ONLY A FEW PASSING MID TO HIGH LEVEL CLOUDS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT...BUT WILL REMAIN ABOVE NORMAL FOR MOST AREAS. WITH LESS OF A PRESSURE GRADIENT...ONLY SOME BREEZES IN THE FAVORED AREAS AND EVEN THESE WILL NOT BE VERY STRONG. MAINLY DRY WEATHER LOOKS TO CONTINUE INTO MONDAY AS WELL WITH RIDGING HOLDING OVER THE AREA. WITH THICKNESSES RISING A BIT LOOK FOR TEMPERATURES TO BEGIN ANOTHER WARMING TREND ONCE AGAIN. ONCE AGAIN...THERE WILL BE SOME BREEZES ACROSS THE FAVORED LOCATIONS NOTHING UNUSUAL FOR WYOMING IN THE LATTER PORTION OF MARCH. THE NEXT WEATHER MAKER IN THE FORM OF A COLD FRONT AND ASSOCIATED SHORTWAVE WILL MOVE TOWARD THE STATE FOR TUESDAY. THE MODELS ARE CONSISTENT IN KEEPING THE AREA DRY IN THE MORNING SO WE CONTINUED THIS. WITH INCREASING SOUTHWEST FLOW AND A TIGHTENING PRESSURE GRADIENT AHEAD OF THE FRONT...TEMPERATURES WILL SPIKE UPWARD ONCE AGAIN. WITH THE INCREASING WIND...FIRE DANGER MAY ONCE AGAIN REAR ITS UGLY HEAD FOR TUESDAY AFTERNOON. STAY TUNED ON THAT. AS FOR PRECIPITATION...THE BEST CHANCE WOULD BE WEST OF THE DIVIDE WITH SOME UPSLOPE FLOW AND IN THE NORTH WHERE THE BETTER DYNAMICS WILL BE. ELSEWHERE...DOWNSLOPING FLOW MAY KEEP THINGS ON THE DRY SIDE. .LONG TERM...WEDNESDAY THROUGH SUNDAY A COLD FRONT BLOWS ACROSS THE AREA WEDNESDAY WITH A GUSTY WIND DAY IN STORE WITH COOLER HIGH TEMPS. THE GFS AND ECMWF ARE FAIRLY CLOSE WITH TIMING AND IMPACT. SCATTERED RAIN AND SNOW SHOWERS OVER THE NORTH HALF OF THE REGION...MAINLY ALONG AND NORTH OF A LINE FROM JACKSON TO MIDWEST. THE GFS MODEL HAS A SECOND WEATHER SYSTEM QUICKLY MOVING TOWARD THE AREA LATE WED NIGHT AND THEN MOVES IT THROUGH THURSDAY AND THURS NIGHT. COLDER AIR WITH THIS SYSTEM AND THE GFS 700MB TEMPS SUPPORT MAINLY SNOW SHOWERS THURSDAY INTO THURS NIGHT. THE ECMWF MODEL IS ALSO SUPPORTING THIS PATTERN FOR THURS INTO THURS NIGHT WITH COLD 700MB TEMPS. SNOW THAT DOES FALL DURING THE DAY THURS WOULD MELT FOR THE MOST PART DUE TO WARM GROUND...THEN COULD ACCUMULATE THURS NIGHT. COULD SEE SOME LINGERING SNOW SHOWERS FRI MORNING FROM ROCK SPRINGS TO CASPER...ENDING BY 18Z. THE ECMWF MODEL HAS UNSETTLED WEATHER THROUGH MOST OF FRI AS IT IS SLOWER WITH THE SYSTEM EXITING THE REGION ON FRI. THE 00Z GEM IS ALSO SLOWER AND MORE LIKE THE ECMWF MODEL FRIDAY. WILL KEEP SOME PRECIP IN THE SOUTH AND SOUTHEAST ZONES FRI MORNING...THEN LOW POPS IN THE MOUNTAINS DURING THE DAY FRIDAY. SATURDAY LOOKS DRY AND MILDER. GFS MODEL BRINGS ANOTHER SYSTEM INTO WESTERN WY NEXT SUNDAY AND THE ECMWF MODEL IS ALSO SHOWING A DISTURBANCE IMPACTING THE WEST NEXT SUNDAY. WILL PUT IN LOW POPS FOR THE WEST AND SEE HOW THINGS LOOK TONIGHT. COLDER HIGH TEMPS FOR THURSDAY AND FRIDAY...MAY NEED TO GO EVEN COLDER IN TIME IF THIS PATTERN DOES OCCUR AS THE MODELS DEPICT. THEN MILDER SATURDAY AND NEXT SUNDAY. && .AVIATION.../18Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A THIN SMOKE LAYER FROM A LARGE WILDFIRE IN EASTERN MONTANA MAY LINGER VCNTY AND EAST OF INTERSTATE 25 INCLUDING VCNTY KBUF TO KDGW THROUGH 18Z MONDAY. OTHERWISE...SKIES WILL TEND CLEAR TO PARTLY CLOUDY WITH MAINLY UPPER LEVEL CIRRUS ACROSS THE WEST AND NORTH. WINDS WILL REMAIN WEST TO SOUTHWEST AT LESS THAN 15KTS FOR MOST LOCATIONS THROUGH THE FCST PERIOD. && .FIRE WEATHER... AS A COLD FRONT AND ASSOCIATED LOW PRESSURE MOVE AWAY TO THE EAST...WIND SHOULD DECREASE EARLY THIS MORNING. WITH COOLER TEMPERATURES AND LIGHTER WIND TODAY...NO FIRE WEATHER HIGHLIGHTS ARE ANTICIPATED TODAY. WIND SHOULD REMAIN LIGHT TO MODERATE INTO MONDAY AS WELL. ANOTHER COLD FRONT APPROACHING FROM THE WEST FOR TUESDAY COULD BRING ELEVATED FIRE CONDITIONS ON TUESDAY AFTERNOON IN ZONES WHERE FUELS ARE CRITICAL. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...JB FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 29, 1:52 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 152 PM MDT SUN MAR 29 2015 WYZ001>020-022>030-301100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 152 PM MDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY CONDITIONS WITH WINDS OCCASIONALLY GUSTING OVER 20 MPH IN THE WESTERN WIND RIVER BASIN THIS AFTERNOON WILL CAUSE LOCAL ELEVATED FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...DRY CONDITIONS WITH WINDS OCCASIONALLY GUSTING OVER 20 MPH IN THE WESTERN WIND RIVER BASIN MONDAY AFTERNOON WILL CAUSE LOCAL ELEVATED FIRE DANGER. TUESDAY...DRY...WINDY AND UNSEASONABLY WARM...WHICH WILL LEAD TO ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE FUELS ARE CRITICAL. WEDNESDAY...COOLER WITH WINDY AREAS. THURSDAY AND THURSDAY NIGHT...COLDER WITH A CHANCE OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Mar 29, 1:45 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 145 PM MDT SUN MAR 29 2015 WYZ016-300000- UPPER WIND RIVER BASIN- 145 PM MDT SUN MAR 29 2015 ...STRONG GUSTY WINDS ACROSS JOHNSON COUNTY EARLY THIS MORNING... A NORTHWEST WIND OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS WILL COMBINE WITH RELATIVELY DRY SURFACE CONDITIONS TODAY TO YIELD ELEVATED FIRE DANGER THROUGH THE AFTERNOON. RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. JB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:27 PM MDT | Red Flag Warning | RIW | Fremont | 55 hr |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.